Alert archive / Massachusetts / Small Craft Advisories in 2009
Small Craft Advisory 48, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Apr 8, 2009, 3:58 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2009, 3:58 AM EDT (07:58 UTC)
- Expired
- Apr 8, 2009, 3:13 PM EDT
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
444 WHUS71 KBOX 080758 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 358 AM EDT WED APR 8 2009 ANZ230-081600- /O.NEW.KBOX.SC.Y.0048.090408T0758Z-090409T0000Z/ BOSTON HARBOR- 358 AM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THIS ADVISORY IS FOR BOSTON HARBOR. SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING WITH GUSTS AROUND 25 KNOTS EXPECTED THROUGH THE AFTERNOON. A FEW WIND GUSTS MAY APPROACH 30 KNOTS THIS AFTERNOON. THESE WINDS SHOULD DIMINISH BELOW SMALL CRAFT ADVISORY THRESHOLDS EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-081600- /O.EXB.KBOX.SC.Y.0047.000000T0000Z-090409T0000Z/ NARRAGANSETT BAY- 358 AM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THIS ADVISORY IS FOR NARRAGANSETT BAY. SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING WITH GUSTS AROUND 25 KNOTS EXPECTED THROUGH THE AFTERNOON. A FEW WIND GUSTS MAY APPROACH 30 KNOTS THIS AFTERNOON. THESE WINDS SHOULD DIMINISH BELOW SMALL CRAFT ADVISORY THRESHOLDS EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-250-081600- /O.EXT.KBOX.SC.Y.0047.000000T0000Z-090409T0600Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 358 AM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT THURSDAY. THIS INCLUDES CAPE COD BAY...NANTUCKET SOUND...VINEYARD SOUND... BUZZARDS BAY...AND THE OUTER COASTAL WATERS FROM MERRIMACK RIVER TO PLYMOUTH MASSACHUSETTS. SOUTHWEST WINDS WILL INCREASE AND GUSTS TO BETWEEN 25 AND 30 KNOTS LATER THIS MORNING AND INTO THE AFTERNOON. SOUTHWEST WIND GUSTS AROUND 25 KNOTS MAY CONTINUE INTO THE EVENING...BEFORE DIMINISHING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-254-255-081600- /O.EXT.KBOX.SC.Y.0047.000000T0000Z-090409T1600Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 358 AM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT THURSDAY. THIS ADVISORY INCLUDES RHODE ISLAND AND BLOCK ISLAND SOUNDS...AS WELL AS THE OUTER COASTAL WATERS FROM PROVINCETOWN...TO NANTUCKET...TO MONTAUK NEW YORK. SOUTHWEST WINDS WILL INCREASE AND GUSTS TO BETWEEN 25 AND 30 KNOTS LATER THIS MORNING AND INTO THE AFTERNOON. SOUTHWEST WIND GUSTS AROUND 25 KNOTS MAY CONTINUE INTO THE EVENING...BEFORE DIMINISHING AFTER MIDNIGHT. HOWEVER...SEAS WILL LIKELY REMAIN ABOVE SMALL CRAFT ADVISORY THRESHOLDS INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK
2 follow-up statements
371 WHUS71 KBOX 081505 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1105 AM EDT WED APR 8 2009 ANZ230-082315- /O.CON.KBOX.SC.Y.0048.000000T0000Z-090409T0000Z/ BOSTON HARBOR- 1105 AM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THIS ADVISORY IS FOR BOSTON HARBOR. WINDS WILL GUST 25 TO 30 KNOTS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-082315- /O.CON.KBOX.SC.Y.0047.000000T0000Z-090409T0000Z/ NARRAGANSETT BAY- 1105 AM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THIS ADVISORY IS FOR NARRAGANSETT BAY. WINDS WILL GUST 25 TO 30 KNOTS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-250-082315- /O.CON.KBOX.SC.Y.0047.000000T0000Z-090409T0600Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1105 AM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. THIS INCLUDES CAPE COD BAY...NANTUCKET SOUND...VINEYARD SOUND... BUZZARDS BAY...AND THE OUTER COASTAL WATERS FROM MERRIMACK RIVER TO PLYMOUTH MASSACHUSETTS. WINDS WILL GUST 25 TO 30 KNOTS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-254-255-082315- /O.CON.KBOX.SC.Y.0047.000000T0000Z-090409T1600Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1105 AM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY. THIS ADVISORY INCLUDES RHODE ISLAND AND BLOCK ISLAND SOUNDS...AS WELL AS THE OUTER COASTAL WATERS FROM PROVINCETOWN...TO NANTUCKET...TO MONTAUK NEW YORK. WINDS WILL GUST 25 TO 30 KNOTS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
014 WHUS71 KBOX 081913 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 313 PM EDT WED APR 8 2009 ANZ230-082015- /O.CAN.KBOX.SC.Y.0048.000000T0000Z-090409T0000Z/ BOSTON HARBOR- 313 PM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THERE MAY BE AN OCCASIONAL WIND GUST AROUND 25 KT EARLY THIS EVENING...BUT OVERALL...WINDS WILL CONTINUE TO DIMINISH. $$ ANZ250-082015- /O.CAN.KBOX.SC.Y.0047.000000T0000Z-090409T0600Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 313 PM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THERE MAY BE AN OCCASIONAL WIND GUST AROUND 25 KT EARLY THIS EVENING...BUT OVERALL...WINDS WILL CONTINUE TO DIMINISH. $$ ANZ231>234-237-090300- /O.EXT.KBOX.SC.Y.0047.000000T0000Z-090409T0300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- BLOCK ISLAND SOUND- 313 PM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. THIS INCLUDES CAPE COD BAY...NANTUCKET SOUND...VINEYARD SOUND... BUZZARDS BAY...AND BLOCK ISLAND SOUND. WINDS WILL GUST AROUND 25 KNOTS INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-090000- /O.CON.KBOX.SC.Y.0047.000000T0000Z-090409T0000Z/ NARRAGANSETT BAY- 313 PM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THIS ADVISORY IS FOR NARRAGANSETT BAY. WINDS WILL GUST AROUND 25 KNOTS EARLY THIS EVENING THEN DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-254-255-090315- /O.CON.KBOX.SC.Y.0047.000000T0000Z-090409T1600Z/ RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 313 PM EDT WED APR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY. THIS ADVISORY INCLUDES RHODE ISLAND SOUND...AS WELL AS THE OUTER COASTAL WATERS FROM PROVINCETOWN...TO NANTUCKET...TO MONTAUK NEW YORK. WINDS WILL GUST 25 TO 30 KNOTS THIS EVENING AND SEAS WILL REMAIN AT OR ABOVE 5 FEET THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 3:37 AM EDT, 21 minutes earlier.
Area forecast discussion, Apr 8, 3:37 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
337 AM EDT WED APR 8 2009
.SYNOPSIS...
A MOSTLY CLOUDY AND CHILLY DAY IS IN STORE FOR TODAY WITH AN UPPER
LEVEL TROUGH REMAINING OVERHEAD. TEMPERATURES SHOULD MODERATE TO
SEASONABLE LEVELS THURSDAY AND FRIDAY...AS MILDER AIR WORKS IN FROM
THE WEST. THE NEXT CHANCE OF RAIN WILL BE LATE FRIDAY INTO PART OF
SATURDAY...AS LOW PRESSURE TRACKS SOUTHEAST OF NEW ENGLAND BRINGING
A RETURN TO BELOW NORMAL TEMPERATURES THIS WEEKEND AND CONTINUING
INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOIST CYCLONIC FLOW AROUND LOW PRESSURE IN EASTERN CANADA WILL BRING
ANOTHER CHILLY DAY WITH PLENTY OF STRATO-CUMULUS CLOUDS. GENERALLY
EXPECT SKIES TO BE MOSTLY CLOUDY...ALTHOUGH WE WILL SEE A FEW PEEKS
OF SUN AT TIMES ESPECIALLY ON THE COASTAL PLAIN. ENOUGH DIURNAL
INSTABILITY IS PRESENT TO WARRANT A SLIGHT CHANCE POP FOR MOST OF
THE REGION...WITH THE BEST CHANCE ACROSS THE INTERIOR. THIS IS
MAINLY FOR THE POSSIBILITY OF A BRIEF PASSING SPRINKLE/LIGHT RAIN
SHOWER...BUT THE VAST MAJORITY OF THE DAY WILL BE DRY. WILL RUN
WITH SOME CHANCE POPS ACROSS A VERY SMALL PORTION OF OUR
REGION...MAINLY FOR THE EAST SLOPES OF THE BERKSHIRES IN FAR WESTERN
MA...WHERE SREF/CLIMATOLOGY FAVOR A BIT BETTER CHANCE FOR SOME VERY
LIGHT MEASURABLE QPF. IN FACT...WITH 850 MB TEMPERATURES BETWEEN
-6C AND -8C ELEVATIONS OVER 1000 FEET WILL LIKELY SEE THE PRECIPITATION IN
THE FORM OF FLURRIES/SNOW SHOWERS. HOWEVER...NO ACCUMULATIONS ARE
EXPECTED.
GFS GUIDANCE SEEMS TOO WARM TODAY WITH PLENTY OF STRATO-CUMULUS
CLOUDS AND CHILLY 850 MB TEMPERATURES. WE SIDED MUCH CLOSET TO THE
COLDER NAM GUIDANCE AND EXPECT HIGHS MAINLY IN THE MID TO UPPER
40S. HOWEVER...AREAS IN THE HIGHER TERRAIN WILL STRUGGLE TO REACH
THE LOWER 40S. IN ADDITION...WESTERLY WIND GUSTS AROUND 30 MPH WILL
MAKE IF FEEL QUITE CHILLY FOR EARLY APRIL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
STRATO-CUMULUS CLOUDS WILL BEGIN TO BREAKUP DURING THE
NIGHT...ESPECIALLY ON THE COASTAL PLAIN WHERE SKIES SHOULD BECOME
MOSTLY CLEAR AFTER MIDNIGHT. LOW TEMPERATURES SHOULD FALL INTO THE
MID TO UPPER 20S ACROSS PORTIONS OF NORTHWEST MA/SOUTHWEST NH...TO
MAINLY BETWEEN 30 AND 35 ELSEWHERE. THE WARM SPOT WILL BE THE URBAN
HEAT ISLAND OF BOSTON...WHERE LOW TEMPERATURES WILL FALL INTO THE
UPPER 30S.
THURSDAY...
SOUTHWEST FLOW IN THE MID LEVELS OF THE ATMOSPHERE WILL ALLOW 850 MB
TEMPERATURES TO WARM TO AROUND -2C. IN ADDITION...PARTLY TO MOSTLY
SUNNY SKIES ARE ANTICIPATED INTO MUCH OF THE AFTERNOON. THIS SHOULD
YIELD MUCH MILDER HIGH TEMPERATURES THAN TODAY ACROSS THE REGION.
FOR NOW WE WILL RUN WITH HIGHS IN THE UPPER 50S...TO NEAR 60S WHICH
IS ALSO SUPPORTED BY THE LATEST NAM AND GFS MOS GUIDANCE. IT WILL
OF COURSE BE A FEW DEGREES COOLER ON THE SOUTH COAST/CAPE/ISLANDS
WITH SOUTHWEST WIND TRAJECTORY OFF THE COLD OCEAN.
A MOISTURE STARVED SHORTWAVE WILL APPROACH THE REGION TOWARD
EVENING. THIS MAY JUST BE ENOUGH FOR A PASSING SPRINKLE/VERY LIGHT
RAIN SHOWER. FOR NOW WILL INSERT A 15 POP TO COVER THIS
POTENTIAL...BUT DO NOT SEE MUCH IN THE WAY OF MEASURABLE
PRECIPITATION AT THIS TIME.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
UPPER LOW COMING OUT OF THE SOUTHWEST USA SPINS UP SURFACE LOW
PRESSURE OVER THE ROCKIES...THIS CROSSES THE SOUTHERN PLAINS THURSDAY
AND THE OHIO VALLEY FRIDAY. MOISTURE AHEAD OF THE LOW INCREASES OVER
US FRIDAY...ESPECIALLY DURING THE AFTERNOON. ISENTROPIC LIFT AT THE
285K AND 290K SURFACES IS STILL SOUTHWEST OF US AT 18Z FRIDAY...BUT
SPREADS OVERHEAD BY EVENING ESPECIALLY AREAS SOUTH OF MASS ROUTE 2.
WE FOLLOWED THIS SUPPORT AND BROUGHT CHANCE POPS TO MOST AREAS DURING
THE MID TO LATE AFTERNOON. DEEP MOISTURE AND GOOD LIFT DURING THE
NIGHT SHOULD BE ENOUGH TO SUPPORT PRECIP...WE WENT WITH LIKELY POPS
DURING THE NIGHT. MOS TEMPS FOR NORTHERN AREAS LOOK A LITTLE COOL FOR
A CLOUDY NIGHT...ALTHOUGH EVAPORATIVE COOLING COULD ACCOUNT FOR SOME
TEMPERATURE CHANGE. WE BLENDED THE MOS TEMPS WITH 2 METER TEMPS FROM
THE GFS TO GET THE MINS...THIS BRINGS PREDOMINANTLY RAIN BUT WITH A
RAIN/SNOW MIX POSSIBLE IN THE HIGHER TERRAIN OF MASS AND IN SOUTHERN
NH.
UPPER CLOSED LOW SETTLES OVER NEW ENGLAND SUNDAY AND MONDAY. THIS
SHOULD BE GOOD FOR A FEW CLOUDS SUNDAY AND MONDAY AND WIDELY
SCATTERED SHOWERS IN THE NORTH SUNDAY...OTHERWISE DRY AND COLD. TEMPS
ALOFT AT -8C SUNDAY WHICH WOULD POINT TOWARD 40S...SO OUR INCLUDING
SOME TEMPS AROUND 50 MAY BE A LITTLE OPTIMISTIC. TEMPS ALOFT CLIMB TO
AROUND -5C MONDAY...SO MAX TEMPS SHOULD BE 4-6F WARMER ON MONDAY.
ANOTHER LOW MOVES OUT OF THE SOUTHERN PLAINS EARLY NEXT WEEK. THE GFS
INDICATES A LATE DAY 7 STORM FOR NEW ENGLAND...WHILE THE ECMWF KEEPS
IT TO THE SOUTH. WE ARE BRINGING CHANCE POPS INTO NEW ENGLAND DURING
LATE TUESDAY AFTERNOON AND NIGHT BUT WITH LOW CONFIDENCE AT THIS TIME.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
TODAY...MAINLY VFR DESPITE A BROKEN DECK OF STRATO-CUMULUS. WE MAY
SEE A FEW PERIODS OF MVFR CEILINGS ACROSS THE INTERIOR...BUT DID NOT
INSERT IN THE TAFS SINCE VFR CONDITIONS ARE EXPECTED THE VAST
MAJORITY OF THE TIME. IN ADDITION...SOUTHWEST WIND GUSTS AROUND 25
TO PERHAPS EVEN 30 KNOTS ARE EXPECTED LATE THIS MORNING/AFTERNOON.
TONIGHT...VFR. STRATO-CUMULUS CLOUDINESS SHOULD DISSIPATE DURING
THE NIGHT.
THURSDAY...VFR. WE WILL SEE SOME DIURNAL CUMULUS CLOUDS BUT MOST
WILL NOT ARRIVE UNTIL THE AFTERNOON. SOUTHWEST WIND GUSTS BETWEEN
20 AND 25 KNOTS MAY ALSO DEVELOP IN THE LATE MORNING/AFTERNOON.
OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...
VFR THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. INCREASING CLOUDS FRIDAY
AFTERNOON.
DEVELOPING MVFR/IFR IN RAIN FRIDAY NIGHT AND SATURDAY. MIXED
RAIN/SNOW IN THE HIGHER ELEVATIONS OF CENTRAL AND WESTERN MASS...AND
ALSO A MIX IN SOUTHERN NH.
VFR SUNDAY BUT WITH SCATTERED AREAS OF MVFR CIGS MAINLY IN NORTHERN
MASS AND SOUTHERN NH.
&&
.MARINE...
TODAY...SCA AS GOOD MIXING SUPPORTS 25 TO 30 KNOT SOUTHWEST WIND
GUSTS ACROSS ALL WATERS. IN ADDITION...SEAS WILL REMAIN ABOVE SCA
THRESHOLDS FOR THE OUTER-WATERS...AS WELL AS THE WESTERN SOUNDS.
THE HIGHEST SEAS WILL BE ACROSS THE SOUTHERN OUTER-WATERS GIVEN THE
LONG SOUTHWEST FETCH AND EXPECT 6 TO 9 FEET IN THIS REGION.
TONIGHT...SCA WIND GUSTS WILL LIKELY CONTINUE ACROSS THE OPEN WATERS
DURING THE EVENING...BUT SHOULD DIMINISH AFTER MIDNIGHT. SEAS WILL
ALSO BEGIN TO DIMINISH...BUT REMAIN ABOVE SCA THRESHOLDS ALL NIGHT
ACROSS THE SOUTHERN OUTER-WATERS AND WESTERN SOUNDS.
THURSDAY...WILL CONTINUE SCA FOR SEAS ACROSS THE SOUTHERN
OUTER-WATERS INTO THE MORNING. HOWEVER...WE MAY BE ABLE TO DROP
HEADLINES BY AFTERNOON AS SEAS CONTINUE TO DIMINISH.
OUTLOOK /THURS THROUGH SUNDAY/...
LINGERING 5 FOOT SEAS ON THE OUTER WATERS THURSDAY BUT WITH A
DIMINISHING TREND AS WEAK HIGH PRESSURE BUILDS OVERHEAD.
LOW PRESSURE MOVES EITHER OVER SOUTHERN NEW ENGLAND OR ACROSS THE
SOUTHERN WATERS. SEAS AND EAST WINDS WILL INCREASE FRIDAY NIGHT WITH
SMALL CRAFT CONDITIONS POSSIBLE BY SATURDAY AS WINDS SHIFT TO NORTH.
WINDS THEN SHIFT TO NORTHWEST SUNDAY...WINDS AND SEAS WILL DIMINISH
ON SUNDAY.
&&
.HYDROLOGY...
RIVER FLOOD WARNINGS CONTINUE FOR THE LOWER CONNECTICUT RIVER AT
HARTFORD AND MIDDLETOWN FOR MINOR FLOODING. AT HARTFORD...WE MAY SEE
THE RIVER DROP BELOW FLOOD STAGE SOMETIME TONIGHT. HOWEVER...AT
MIDDLETOWN MINOR FLOODING MAY CONTINUE INTO THURSDAY EVENING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR ANZ231>234-
250.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
236.
SMALL CRAFT ADVISORY UNTIL NOON EDT THURSDAY FOR ANZ235-237-
254-255.
&&
SYNOPSIS...FRANK
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...WTB
AVIATION...FRANK
MARINE...FRANK/WTB
HYDROLOGY...FRANKHazardous weather outlook, Apr 7, 4:27 PM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 427 PM EDT TUE APR 7 2009 CTZ003-004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-082030- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 427 PM EDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-082030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 427 PM EDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF GALE FORCE NORTH WINDS SATURDAY AND SATURDAY NIGHT. HIGHEST PROBABILITY FOR GALES WILL BE ACROSS THE EASTERN MA WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-082030- HARTFORD CT- 427 PM EDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TONIGHT. A FLOOD WARNING REMAINS IN EFFECT FOR MINOR FLOODING ON THE CONNECTICUT RIVER AT HARTFORD AND MIDDLETOWN. REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MINOR FLOODING WILL CONTINUE ALONG THE TYPICALLY VULNERABLE PARTS OF THE LOWER CONNECTICUT RIVER WEDNESDAY...WITH RIVER LEVELS FALLING BELOW FLOOD STAGE WEDNESDAY EVENING OR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.